MAUDE Adverse Event Report: PENUMBRA, INC. PACKING COIL LP; HCG, KRD

PENUMBRA, INC. PACKING COIL LP; HCG, KRD
Model Number RBYPCLP60
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned packing coil lp confirmed the embolization coil was detached from the pusher assembly.Further evaluation revealed that the pet lock was separated, and the pull wire was retracted out of the ddt.This is typically a sign of a successful detachment; however, there was no reported detachment attempt during the procedure; therefore, the cause of this damage could not be determined.If the pet lock is separated, and the pull wire is retracted, the embolization coil will detach.Further evaluation revealed offset coil winds throughout the length of the embolization coil.This damage was likely incidental to the reported complaint.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.(b)(4).
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the superior mesenteric artery using a packing coil lp and a microcatheter.During the procedure, the packing coil lp unintentionally detached in the microcatheter.Therefore, the microcatheter containing the detached packing coil lp was removed from the patient.No additional information regarding the completion of the procedure was provided.There was no report of an adverse effect to the patient.

Brand Name
PACKING COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12510231
Report Number3005168196-2021-02101
Device Sequence Number3695355
Product Code HCG
UDI-Device Identifier00815948021952
UDI-Public00815948021952
Combination Product (Y/N)Y
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/21/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2026
Device Model NumberRBYPCLP60
Device Catalogue NumberRBYPCLP60
Device Lot NumberF104423
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2021
Initial Report FDA Received Date09/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005